MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HABIB ENDOHPB; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HABIB ENDOHPB; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00500070
Medical Device Problem Codes Inadequate Instructions for Healthcare Professional (1319); Energy Output Problem (1431)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block d4, h4: the device lot number (and associated manufacturing and expiration dates) were not reported to boston scientific, and the device was not returned for laboratory analysis.Block h6: imdrf device code a0904 captures the reportable event of device excessive current.Block h11: a corrective and preventative action (capa) investigation was initiated following notification of a software update to the erbe vio3 generator and subsequent testing with the habib endohpb radiofrequency ablation catheter.The investigation revealed that the habib endohpb radiofrequency ablation catheter instructions for use (ifu) only listed a single recommended generator setting for the erbe vio3 generator and did not specify whether this setting was "high" or "low".It was determined that the reference to a single generator setting could result in excessive energy applied to the target anatomy, increasing the risk to patient safety.As a result, boston scientific issued a field safety notice on march 2, 2023 regarding the potential for delivery of excessive energy leading to thermal injury or tissue damage due to the inaccurate setting provided within the existing ifu.Boston scientific subsequently updated the habib endohpb radiofrequency ablation catheter ifu to clarify "high" and "low" power settings based on the recommended settings for the erbe vio3 generator when using the habib endohpb radiofrequency ablation catheter.This event has since been reopened and re-evaluated.Based on the available information, the reported denaturing of the duodenal tissue at the ampullary orifice was determined to likely be due to use of excessive current, thus meeting the criteria for a mdr reportable event.
 
Event or Problem Description
It was reported to boston scientific that a habib endohpb catheter was used to treat an intraductal extension from an ampullary adenoma during a procedure performed on an unknown date.The patient was treated post-ampullectomy using an erbe vio3 generator with a power setting of 2.5.The physician expressed concern that the generator setting in the erbe vio3 generator instructions for use does not align with clinical recommendations regarding use of reduced power in critical anatomy and may cause severe patient complications.When the habib endohpb catheter probe was energized during the procedure, denaturing of the duodenal tissue at the ampullary orifice was observed on the endoscopic monitor, suggesting that the ablation depth was greater than intended.The patient was monitored, but no intervention or treatment was performed to address the reported denaturing of the duodenal tissue.The procedure was completed using this device.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
HABIB ENDOHPB
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
STATICE MANUFACTURING
9 rue thomas edison
besancon 25000
FR   25000
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20896425
Report Number3005099803-2024-06233
Device Sequence Number9096969
Product Code KNS
UDI-Device Identifier08714729981909
UDI-Public08714729981909
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K231533
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00500070
Device Catalogue NumberM00500070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Initial Report FDA Received Date12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1397-2023
Patient Sequence Number1
Patient SexUnknown